Missouri, 2021Damaging Wind in Missouri, June 21, 2021
June 21, 2021 · NWS SGF · 1 event in 1 county or zone
A cold front moving toward the Ozarks from north interacted with increasing low level moisture to produce showers and thunderstorms over the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving toward the Ozarks from north interacted with increasing low level moisture to produce showers and thunderstorms over the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 20, 10:58 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 20, 10:58 PM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1158 PM CDT Sun Jun 20 2021
...AVIATION UPDATE...
.SHORT TERM...(This evening through Monday)
Issued at 219 PM CDT Sun Jun 20 2021
A cold front was located over eastern Nebraska into western KS. An
outflow boundary was pushing across our central MO counties early
this afternoon without much success in generating convection. The
convection was further north, exiting northeast MO into western
IL.
Some gusty winds out of the south-southwest this afternoon with
temperatures in the upper 80s to low 90s. Dew points were in the
mid 60s to around 70.
Main focus in the short term will be with shower and thunderstorm
chances later tonight into Monday and with cooler temperatures
moving in.
The front will begin to push into the area later this evening and
a few stronger storms will be possible, generally north of the US
54 corridor in central MO. Showers and storms will expand over the
area overnight and into Monday as the front pushes south through
the area and upper energy moves in behind the frontal passage.
There may be a few stronger storms near the front over south
central MO before the front exits the area to the south on Monday
morning.
Temperatures will change significantly on Monday behind the front.
Where the showers and storms will linger the longest during the
daytime will not see much temperature rises with highs from the
upper 60s to low 70s. Portions of west central MO into central MO
and southeast KS may start to warm back up in the afternoon after
the showers exit that area, but still looking at mid 70s for highs
there. South central MO will have the highest readings around 80
before the front moves through.
.LONG TERM...(Monday Night through Sunday)
Issued at 219 PM CDT Sun Jun 20 2021
The rain should exit the area by Monday evening and with the
cooler and drier air mass continuing to move into the region,
temperatures will dip into the upper 40s to low 50s for lows.
Highs on Tuesday will also be more pleasant with readings from the
upper 70s to low 80s.
Upper ridging will begin to move into the area by the middle of
the week with a return of low level warm advection. Temperatures
will begin to rise back into the mid to upper 80s over the western
half of the CWA and the low 80s for the eastern Ozarks, but by
Thursday, readings will range from the upper 80s to low 90s again.
Models showing some differences in timing of late week into the
weekend rain chances, but the signal remains there for another
front to make its way into the area during this time frame with
increasing shower and thunderstorm chances.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Pilots flying in and out of the southwest Missouri airport will
need to monitor radar trends through the night and into tomorrow
as well.
A cold front was approaching from the northwest, bringing
scattered showers and thunderstorms with it. If a storm directly
impacts an airfield, then flight conditions will likely fall to
IFR or MVFR.
A wind shift to the northwest at the surface will occur during
the early morning hours as the cold front swings through southern
Missouri.
Safe Travels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Cramer
Hazardous weather outlook, Jun 20, 6:11 PM CST, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
711 PM CDT Sun Jun 20 2021
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
711 PM CDT Sun Jun 20 2021
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Limited hail risk.
Limited thunderstorm wind damage risk.
Limited lightning risk.
DISCUSSION...
Chances for showers and thunderstorms will increase from late
this evening into Monday. There is a limited risk for a few strong
to severe storms late this evening into early tonight mainly
along and north of the Highway 54 corridor. Some gusty winds up to
60 mph and large hail will be the primary risks with the
strongest storms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A few additional strong to severe storms are briefly possible
over far south central Missouri late Monday morning into early
Monday afternoon.
There will then be additional chances for showers and
thunderstorms late this week into next weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed at this time.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Cramer
In the hours before
Special weather statement, Jun 20, 11:06 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
1206 AM CDT Mon Jun 21 2021
MOZ056-210530-
Morgan MO-
1206 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN COUNTY UNTIL 1230
AM CDT...
At 1206 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Stover, or 11 miles northwest of Versailles, moving
east at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Versailles... Stover...
Florence...
LAT...LON 3860 9284 3843 9264 3837 9275 3845 9307
3857 9307 3862 9303 3867 9284
TIME...MOT...LOC 0506Z 286DEG 37KT 3857 9299
RothsteinSpecial weather statement, Jun 20, 11:56 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
1256 AM CDT Mon Jun 21 2021
MOZ066-067-078-210645-
Vernon MO-Cedar MO-St. Clair MO-
1256 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CEDAR...NORTHEASTERN
VERNON AND SOUTHERN ST. CLAIR COUNTIES UNTIL 145 AM CDT...
At 1256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Schell City to 6 miles northwest of
Nevada. Movement was east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Nevada... El Dorado Springs...
Walker... Schell City...
Collins... Roscoe...
Vista... Metz...
Harwood... Gerster...
Horton... Tiffin...
Taberville... Cedar Springs...
Monegaw Springs...
This includes Interstate 49 between mile markers 89 and 107.
LAT...LON 3806 9444 3805 9424 3803 9423 3805 9421
3806 9413 3804 9411 3805 9410 3803 9406
3812 9405 3798 9351 3792 9351 3792 9357
3790 9357 3772 9416 3793 9452
TIME...MOT...LOC 0556Z 289DEG 37KT 3806 9404 3792 9443
TitusThunderstorm Wind, Polk
- When
- June 21, 12:36 AM CST
- Where
- Polk County, 0.69 mi S of Humansville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.790, -93.580
Two large limbs were reported down impacting traffic on Highway N.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, June 21, 2021$14 million · 65 kt wind · 26 events
- Rip Current in Wisconsin, June 21, 20211 death · 1 event
- Damaging Winds in Maryland, June 21, 2021$192,000 · 65 kt wind · 47 events
- Hail and Damaging Winds in New York, June 21, 2021$141,000 · 1 in hail · 51 events
- Damaging Winds in New York, June 21, 2021$114,000 · 50 kt wind · 35 events
- Flash Flood and Damaging Winds in West Virginia, June 21, 2021$131,000 · 50 kt wind · 27 events
- Damaging Winds in Kentucky, June 21, 2021$62,000 · 60 kt wind · 37 events
- Heat and Damaging Winds in New York, June 21, 2021$20,000 · 50 kt wind · 55 events
- Hail and Damaging Winds in Vermont, June 21, 2021$150,000 · 1.25 in hail · 10 events
- Flooding in Pennsylvania, June 21 to 22, 2021$210,000 · 2 events
- Tornado and Damaging Winds in New York, June 21, 2021$60,000 · EF1 · 4 events
- Flash Flooding and Flood in Ohio, June 21 to 23, 2021$99,000 · 50 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 966891.